Acetaminophen is a pain reliever and fever reducer.
Triprolidine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
The combination of acetaminophen, pseudoephedrine, and triprolidine is used to treat runny or stuffy nose, sinus congestion, sneezing, and pain or fever caused by allergies or the common cold.
Acetaminophen, pseudoephedrine, and triprolidine may also be used for other purposes not listed in this medication guide.
Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. Do not use any other cold, allergy, or pain medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen (sometimes abbreviated as "APAP"), triprolidine, or pseudoephedrine. Avoid drinking alcohol. It can increase the risk of liver damage while you are taking acetaminophen. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day.
Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a decongestant before the MAO inhibitor has cleared from your body. You should not take this medication if you are allergic to acetaminophen, triprolidine, or pseudoephedrine, or to other antihistamines or decongestants, diet pills, stimulants, or ADHD medications.
Before using acetaminophen, pseudoephedrine, and triprolidine, tell your doctor if you are allergic to any drugs, or if you have:
heart disease or high blood pressure;
liver disease, alcoholism, or cirrhosis of the liver;
a thyroid disorder;
an enlarged prostate; or
problems with urination.
If you have any of these conditions, you may need a dose adjustment or special tests to safely take this medication.Acetaminophen, pseudoephedrine, and triprolidine may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.
Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine should be taken only for a short time until your symptoms clear up.Take this medication with food or milk if it upsets your stomach. Drink extra fluids while you are taking acetaminophen, pseudoephedrine, and triprolidine. An overdose of acetaminophen can cause serious harm. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver. One acetaminophen, pseudoephedrine, and triprolidine tablet contains 500 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking. Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.
This medication can cause you to have unusual results with allergy skin tests. Tell any doctor who treats you that you are taking an antihistamine.
If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.Store this medication at room temperature, away from heat, light, and moisture.
Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.
Seek emergency medical attention if you think you have used too much of this medicine.
Overdose symptoms may include feeling restless or nervous, nausea, vomiting, stomach pain, dizziness, drowsiness, dry mouth, warmth or tingly feeling, or seizure (convulsions).
Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.Do not use any other cold, allergy, or pain medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP"), pseudoephedrine, and triprolidine are contained in many combination medicines. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen, APAP, or pseudoephedrine. Avoid drinking alcohol. It can increase the risk of liver damage while you are taking acetaminophen. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day. This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.
Avoid becoming overheated or dehydrated during exercise and in hot weather.
Avoid using other medicines that make you sleepy (such as pain medication, muscle relaxers, and medicine to treat depression or anxiety). They can add to sleepiness caused by an antihistamine.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
fast, pounding, or uneven heartbeat;
confusion, hallucinations, unusual thoughts or behavior;
severe dizziness, anxiety, restless feeling, or nervousness;
increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);
urinating less than usual or not at all;
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
mild loss of appetite;
nausea, stomach pain, constipation;
problems with memory or concentration;
ringing in your ears;
restless or excitability (especially in children);
sleep problems (insomnia);
skin rash, redness, or itching; or
warmth, tingling, or redness under your skin.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Tell your doctor about all other medications you are using, especially:
a diuretic (water pill);
blood pressure medication;
medication to treat irritable bowel syndrome;
bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol);
zidovudine (Retrovir, AZT);
aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others); or
a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), nadolol (Corgard), penbutolol (Levatol), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others.
This list is not complete and there may be other drugs that can interact with acetaminophen, pseudoephedrine, and triprolidine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.
- Your pharmacist can provide more information about acetaminophen, pseudoephedrine, and triprolidine.
Copyright 1996-2006 Cerner Multum, Inc. Version: 5.07. Revision Date: 4/12/2009 4:40:51 PM.;
- Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
- Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.